Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 76, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 9, 2009, 2:45 PM CDT for Grant County, Wisconsin. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2009, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 9, 2009, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 117 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:02 PM CDT | TSTM WND GST 62 | Potosi, WI | |
| Aug 9, 3:15 PM CDT | TSTM WND DMG | Hazel Green, WI | EMERGENCY MANAGER REPORTS NUMEROUS POWER LINES DOWN BETWEEN KIELER AND HAZEL GREEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 091945
SVRARX
WIC043-092030-
/O.NEW.KARX.SV.W.0076.090809T1945Z-090809T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 330 PM CDT
* AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTH OF CASSVILLE...OR
18 MILES WEST OF DUBUQUE...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH ANDOVER AROUND 250 PM...
MCCARTNEY AND BIG H CAMPGROUND AROUND 255 PM...
BURTON AND HURRICANE AROUND 300 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4269 9094 4272 9103 4276 9108 4284 9108
4296 9042 4250 9043 4251 9064
TIME...MOT...LOC 1944Z 263DEG 42KT 4248 9101
$$
BOYNE7 follow-up statements
000
WWUS53 KARX 091953
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 PM CDT SUN AUG 9 2009
WIC043-092030-
/O.CON.KARX.SV.W.0076.000000T0000Z-090809T2030Z/
GRANT WI-
253 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN GRANT COUNTY...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF
SPECHTS FERRY...OR 10 MILES WEST OF DUBUQUE...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURTON AND HURRICANE AROUND 300 PM...
DICKEYVILLE AND SANDY HOOK AROUND 310 PM...
SINSINAWA AND LOUISBURG AROUND 315 PM...
PLATTEVILLE AND HAZEL GREEN AROUND 320 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4269 9094 4272 9103 4276 9108 4284 9108
4296 9042 4250 9043 4251 9064
TIME...MOT...LOC 1953Z 263DEG 42KT 4249 9086
$$
BOYNE000
WWUS53 KARX 091959
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT SUN AUG 9 2009
WIC043-092030-
/O.CON.KARX.SV.W.0076.000000T0000Z-090809T2030Z/
GRANT WI-
259 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN GRANT COUNTY...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF SANDY
HOOK...OR NEAR DUBUQUE...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DICKEYVILLE AND SANDY HOOK AROUND 310 PM...
SINSINAWA AND LOUISBURG AROUND 315 PM...
PLATTEVILLE AND HAZEL GREEN AROUND 320 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4269 9094 4272 9103 4276 9108 4284 9108
4296 9042 4250 9043 4251 9064
TIME...MOT...LOC 1958Z 263DEG 42KT 4250 9079
$$
BOYNE000
WWUS53 KARX 092005
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CDT SUN AUG 9 2009
WIC043-092030-
/O.CON.KARX.SV.W.0076.000000T0000Z-090809T2030Z/
GRANT WI-
305 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN GRANT COUNTY...
AT 302 PM...GRANT COUNTY EMERGENCY MANAGEMENT REPORTED THAT THIS
SEVERE THUNDERSTORM PRODUCED A MEASURED WIND GUST OF 62 MPH IN
POTOSI WISCONSIN.
AT 305 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SANDY HOOK...OR NEAR DUBUQUE...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LANCASTER AND DICKEYVILLE AROUND 310 PM...
HAZEL GREEN AND GEORGETOWN AROUND 315 PM...
PLATTEVILLE AND CUBA CITY AROUND 320 PM...
ARTHUR AND LIVINGSTON AROUND 325 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4269 9094 4272 9103 4276 9108 4284 9108
4296 9042 4250 9043 4251 9064
TIME...MOT...LOC 2002Z 252DEG 44KT 4258 9069
$$
BOYNE000
WWUS53 KARX 092015
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT SUN AUG 9 2009
WIC043-092030-
/O.CON.KARX.SV.W.0076.000000T0000Z-090809T2030Z/
GRANT WI-
315 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN GRANT COUNTY...
AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM PLATTEVILLE TO HAZEL GREEN...MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4269 9094 4272 9103 4276 9108 4284 9108
4296 9042 4250 9043 4251 9064
TIME...MOT...LOC 2015Z 252DEG 44KT 4282 9051 4268 9048
4251 9044
$$
BOYNE000
WWUS53 KARX 092021
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT SUN AUG 9 2009
WIC043-092030-
/O.CON.KARX.SV.W.0076.000000T0000Z-090809T2030Z/
GRANT WI-
321 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN GRANT COUNTY...
AT 315 PM CDT...GRANT COUNTY EMERGENCY MANAGEMENT OFFICE REPORTED
THAT THERE WAS NUMEROUS POWERLINES BLOWN DOWN BETWEEN KIELER TO
HAZEL GREEN.
AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM PLATTEVILLE TO HAZEL GREEN...MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4269 9094 4272 9103 4276 9108 4284 9108
4296 9042 4250 9043 4251 9064
TIME...MOT...LOC 2020Z 252DEG 44KT 4285 9044 4269 9040
4253 9038
$$
BOYNE000
WWUS53 KARX 092026
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CDT SUN AUG 9 2009
WIC043-092030-
/O.CON.KARX.SV.W.0076.000000T0000Z-090809T2030Z/
GRANT WI-
326 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN GRANT COUNTY...
AT 324 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM PLATTEVILLE TO BELMONT TO
BENTON...MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4269 9094 4272 9103 4276 9108 4284 9108
4296 9042 4250 9043 4251 9064
TIME...MOT...LOC 2026Z 252DEG 44KT 4286 9041 4272 9032
4255 9030
$$
BOYNE000
WWUS53 KARX 092030
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT SUN AUG 9 2009
WIC043-092037-
/O.CAN.KARX.SV.W.0076.000000T0000Z-090809T2030Z/
GRANT WI-
330 PM CDT SUN AUG 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4269 9094 4272 9103 4276 9108 4284 9108
4296 9042 4250 9043 4251 9064
TIME...MOT...LOC 2027Z 252DEG 44KT 4288 9033 4272 9029
4256 9027
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:59 AM CDT, 11 hours 46 minutes earlier.
Area forecast discussion, Aug 9, 2:59 AM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 259 AM CDT SUN AUG 9 2009 .SHORT TERM...THROUGH TUESDAY NIGHT MUCH OF THE FOCUS IN THE SHORT TERMS REVOLVES AROUND TODAY/S SEVERE STORM AND HEAVY RAIN THREAT...WITH QUIETER OUT PERIODS FROM MONDAY NIGHT INTO TUESDAY NIGHT. CURRENTLY...RUC ANALYSIS /07Z/ AND 09.00Z RAOBS SHOW POSITIVELY TILTED LONGWAVE TROUGH FROM CNTL ROCKIES INTO WRN ONTARIO. TWO SHORTWAVE TROUGHS OF INTEREST...ONE NEAR LAKE WINNIPEG IN MANITOBA...AND THE OTHER IN SWRN WYOMING. THE LAKE WINNIPEG WAVE IS DRIVING A SURFACE LOW PRESSURE SYSTEM NORTHEAST FROM THE TWIN CITIES INTO NRN WISCONSIN EARLY THIS MORNING. WEAK COLD FRONT SOUTH OF THE LOW IS IN SERN MN. WARM FRONT EAST OF THE LOW ACROSS CENTRAL WISCONSIN. STRONG WARM/MOIST ADVECTION ON THE NOSE OF VEERING/SWLY LOW LEVEL JET SEEN ON KARX/SLATER PROFILER PLOTS AIDING IN MAINTENANCE OF STORM CLUSTERS ACROSS CNTL WISCONSIN THIS MORNING. COLD FRONT HAS STRUGGLED TO CONVECT MUCH OF THE NIGHT...WITH STOUT 750-700MB CAP /15C/ JUST SWALLOWING UP ANY UPDRAFT THAT DARES TO BREACH THE LID...AND MANY HAVE TRIED. 09.00Z RAOBS AT DVN/MPX/GRB ALL HAD 165-200 PERCENT NORMAL PWAT...IMPRESSIVE FOR MID AUGUST. TODAY...MORNING CONVECTION OVER CNTL WISCONSIN SHOULD CONTINUE TO SLIDE EAST/SOUTHEAST AWAY FROM THE AREA AS LOW LEVEL JET CONTINUES TO VEER AND WEAKEN AS THE LAKE WINNIPEG SHORTWAVE CONTINUES TO SHIFT NORTHEAST AWAY FROM THE AREA. THIS WILL CAUSE COLD FRONT CROSSING THE AREA TODAY TO DECELERATE AS IT WAITS FOR NEXT SHORTWAVE /WYOMING/ TO RIDE NORTHEAST INTO MINNESOTA LATER TODAY AND TONIGHT. THERE IS STILL LIKELY TO BE ENOUGH LOW LEVEL FRONTOGENETICAL CIRCULATION /FGEN FORCING/ TO ALLOW SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE FRONT DURING PEAK HEATING OVER SRN/ERN AREAS OF FORECAST AREA. WITH MLCAPES EXPECTED TO RANGE FROM 1750-3000 J/KG...AND A MARGINAL DEEP SHEAR PROFILE ON BUFR FORECAST SOUNDINGS /09.00Z NAM-WRF/...THERE/S A POTENTIAL FOR SOME DAMAGING WINDS /PRIMARY/ OR LARGE HAIL...BUT TEMPS ALOFT STILL WARM SUGGESTING SEVERE HAIL STONES WILL BE TOUGHER TO GET WITHOUT MORE SUBSTANTIAL CAPE AND/OR ORGANIZED SUPERCELL/ROTATING STORMS. LOW LEVEL WINDS NOT PARTICULARLY STRONG AND/OR SHEARED...SO TORNADO THREAT DOESN/T APPEAR AS HIGH AS SATURDAY. GIVEN AT LEAST SOME DECENT SUNSHINE AND STILL A VERY MOIST BOUNDARY LAYER /DWPTS IN THE LOW-MID 70S/...A MUGGY AND WARM DAY WITH HEAT INDICES AGAIN WELL INTO THE 90S...NEARING HEAT ADVISORY CRITERIA IN SWRN WISC AND NERN IA. WARM TEMPS ALOFT WILL CONTINUE TO ADD UNCERTAINTY TO WHEN AND HOW WIDESPREAD STORMS DEVELOP ALONG THE FRONT LATER THIS AFTERNOON. TONIGHT...GETTING MORE CONCERNED FOR A MESOSCALE HEAVY RAIN AND MAYBE EVEN FLASH FLOOD EVENT...BUT NOT ENOUGH CONFIDENCE RIGHT NOW TO DO A FLASH FLOOD WATCH. AREA OF CONCERN IS SOUTHERN FORECAST AREA /NERN IA INTO SWRN WI/...AND MOST CONCERN LIES THAT IF...AND IT/S A BIG IF...THE WEAK COLD FRONT CONVECTS IN THE LATER AFTERNOON/EARLY EVENING...THE ARRIVAL OF THE SHORTWAVE FROM THE CNTL/NRN HI PLAINS WILL INDUCE A MODEST BUT STRENGTHENING LOW LEVEL JET AFTER 02Z...POINTING INTO WRN/CNTL IOWA WHICH MAY ALLOW THE STORMS IN SWRN WI/NERN IA TO BACKBUILD INTO THE FEED OF HIGH THETA E/INSTABILITY ON NOSE OF LOW LEVEL JET...WITH THE NET EFFECT BEING A QUASI-STATIONARY MCS. GIVEN THESE STORMS WILL BE /AND HAVE BEEN IN RECENT DAYS/ PROLIFIC RAIN RATE PRODUCERS /WARM CLOUD DEPTHS WELL IN EXCESS OF 4KM/...THERE/S A CONCERN FOR A LOCALIZED BAND OF EXCESSIVE RAINFALL. THERE IS OUTSTANDING AGREEMENT IN ECMWF/GFS DETERMINISTIC QPF ALIGNMENT HINTING AT THIS...WITH WFO ARX LOCALLY RUN 12KM NESTED WRF /GFS BOUNDARY CONDITIONS/ REALLY SHOWING SOME NICE DETAIL TO THE EVOLUTION OF THIS POSSIBLE BACKBUILDING MCS. UPWIND CORFIDI VECTORS THIS EVENING ARE VERY WEAK ACROSS SRN FORECAST AREA...SO AT A MINIMUM WILL ISSUE HYDROLOGIC OUTLOOK...AND PERHAPS COORDINATE A FLASH FLOOD WATCH IF SURROUNDING WFOS WANT TO COME ON BOARD AND CONFIDENCE INCREASES. HAVE HEAVY RAIN MENTIONED IN FORECAST. FORGOT TO MENTION A VERY IMPRESSIVE RIGHT ENTRANCE REGION OF UPPER JET SETS UP LAYERED FGEN FORCING OVER THIS AREA FOR A TIME TONIGHT AS WELL. WILL NEED TO MONITOR CLOSELY. THIS MCS MOVES OUT OF THE AREA ON MONDAY MORNING...STILL MAY SEE SOME SHOWER/STORM REDEVELOPMENT IN THE AFTERNOON OVER THE FORECAST AREA AS LAST SHORTWAVE TROUGH DIGS INTO MN/WI DURING PEAK HEATING. THIS THREAT MAY LINGER INTO MONDAY EVENING...AND THE SLOWING OVERALL TREND OF THE UPPER TROUGH IS A RATHER NEW FEATURE THAT WILL NEED SOME CONSIDERATION IN COMING FORECASTS FOR FURTHER INCREASES IN RAIN CHANCES. OTHERWISE...MONDAY NIGHT THROUGH TUESDAY NIGHT SHOULD SEE A RETURN TO MUCH MORE QUIET WEATHER...WITH BUILDING HIGH PRESSURE INTO THE AREA. STILL WILL BE WARM AND SEASONABLY HUMID AS EVAPOTRANSPIRATION IS PEAKING NOW AND WILL BE TOUGH TO KEEP DEWPOINTS OUT OF THE LOW TO MID 60S. .LONG TERM...WEDNESDAY THROUGH SATURDAY THIS STILL LOOKS LIKE A RATHER QUIET PERIOD...WITH WARM AND DRY WEATHER EXPECTED. STILL STRONG DETERMINISTIC AND ENSEMBLE AGREEMENT OF WED-FRI REMAINING DRY. APPROACH OF NEXT WRN TROUGH WILL BEGIN TO DRIVE SURFACE FRONTAL ZONE INTO THE NRN HI PLAINS FRI/SAT WITH THIS SYSTEM POSSIBLY AFFECTING THE REGION BY SAT NIGHT/SUNDAY. && .AVIATION... A WEAK COLD FRONT WILL SINK SLOWLY SOUTHEAST INTO SOUTHERN WI/NORTHERN IA TODAY. THIS FRONT WILL BE THE FOCUS FOR SHRA/TSRA REDEVELOPMENT...MAINLY BY LATER THIS AFTERNOON INTO TONIGHT AS INSTABILITY BUILDS. RIGHT NOW...IT APPEARS THAT THE BULK OF THE SHRA/TS ACTIVITY WILL OCCUR SOUTH OF THE KRST/KLSE TAF SITES. WILL ALSO HAVE TO CONTEND WITH SOME MVFR/ISOLATED IFR CLOUD COVER AND BR THIS MORNING AS THE FRONT SLIPS THROUGH THE AREA. THIS SHOULD MIX OUT INTO VFR RANGE BY MID/LATE MORNING WITH HEATING OF THE DAY. CURRENT KRST/KLSE TAFS SEEM TO HAVE GOOD HANDLE ON THIS SCENARIO...SO MINIMAL CHANGES EXPECTED WITH THE 09.12Z TAF ISSUANCE. && .HYDROLOGY... AS MENTIONED ABOVE...CONCERN TONIGHT EXISTS FOR HEAVY RAIN AND PERHAPS FLASH FLOODING GIVEN SIGNALS SEEN IN DETERMINISTIC AND HIGH RESOLUTION DATASETS. MANY PARAMETERS SEEM TO BE IN LINE TO SUPPORT THIS...WITH ANOMALOUS MOISTURE...A MODEST LOW LEVEL JET POINTING INTO ENTRANCE REGION OF UPPER JET...AND CORFIDI VECTORS OF LITTLE MAGNITUDE. ONLY CONCERN IS COVERAGE OF STORMS /ROLE OF CAPPING INVERSION AND WARMING ALOFT/...BUT IF COVERAGE OF STORMS IS HIGH...THERE WILL LIKELY BE RUNOFF/FLOODING ISSUED FOR LOCALIZED AREAS. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THIS SCENARIO. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM/HYDROLOGY...BINAU AVIATION...DAS
Hazardous weather outlook, Aug 9, 10:43 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1043 AM CDT SUN AUG 9 2009 IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053-101200- ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD- JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-VERNON-WABASHA-WINONA- 1043 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST MINNESOTA INTO SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR SOUTH OF I-90. THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. ALSO...DUE TO THE HIGH AMOUNT OF MOISTURE CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS POSSIBLE. THIS MAY PRODUCE SOME LOCALIZED FLOODING ISSUES... ESPECIALLY ACROSS THOSE AREAS ALONG AND SOUTH OF INTERSTATE 90 THAT RECEIVED RECENT HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 90 THIS AFTERNOON THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ010-011-029-030-WIZ054-055-061-101200- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK- 1043 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY BE SEVERE FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. IN ADDITION...DUE TO THE HIGH AMOUNT OF MOISTURE CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS LIKELY FROM ANY THUNDERSTORMS THAT OCCUR. THIS MAY PRODUCE SOME LOCALIZED FLOODING ISSUES...ESPECIALLY ACROSS THOSE AREAS THAT RECEIVED RECENT HEAVY RAINFALL. TEMPERATURES CLIMBING INTO THE UPPER 80S THIS AFTERNOON COMBINED WITH THE HIGH HUMIDITY WILL RESULT IN HEAT INDICES APPROACHING 95 TO 100 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. STAY TUNED FOR FURTHER UPDATES CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. AJ
In the hours before
Special weather statement, Aug 9, 10:54 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1054 AM CDT SUN AUG 9 2009 IAZ029-030-091745- CLAYTON-FAYETTE- 1054 AM CDT SUN AUG 9 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLAYTON AND FAYETTE COUNTIES... AT 1050 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM 14 MILES NORTHWEST OF PARKERSBURG TO 5 MILES NORTH OF MARSHALLTOWN...OR ABOUT 55 MILES WEST OF OELWEIN...MOVING EAST AT 40 MPH. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER LOCATIONS THAT MAY BE AFFECTED INCLUDE... FAIRBANK...OELWEIN...STANLEY AND STRAWBERRY POINT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. AJ
Special weather statement, Aug 9, 1:21 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 121 PM CDT SUN AUG 9 2009 IAZ008>011-018-019-029-030-WIZ053-091915- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-VERNON- WINNESHIEK- 121 PM CDT SUN AUG 9 2009 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF NORTHEAST IOWA... AT 120 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR CRESCO TO NASHUA...MOVING NORTHEAST AT 45 MPH. TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE STRONG THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY EVENING FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THOMPSON
Special weather statement, Aug 9, 1:50 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 150 PM CDT SUN AUG 9 2009 IAZ010-011-019-029-030-WIZ054-055-061-092045- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND- WINNESHIEK- 150 PM CDT SUN AUG 9 2009 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF NORTHEAST IOWA AND HEADED TOWARD SOUTHWEST WISCONSIN... AT 148 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR DECORAH TO OELWEIN...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE STRONG THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY EVENING FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:02 AM CDT | Areal Flood Advisory | ARX | Jackson, Trempealeau | 12 hr |
| Aug 9, 9:07 AM CDT | Areal Flood Advisory | ARX | Jackson, Trempealeau | 11 hr |
| Aug 9, 11:00 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 24 hr |
| Aug 9, 12:38 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 62 min |
| Aug 9, 2:35 PM CDT | Flash Flood Watch | ARX | Crawford, Grant, Richland | 12 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.